Have you experienced any weight loss or weight gain as a result of taking your medication?

Have you experienced any weight loss or weight gain as a result of taking your medication?

A MyParkinsonsTeam Member said:

I learned a big lesson yesterday , which i want to share with you!
I didn't realise how powerful my meds were (slow release 1.57mg Pramipexole) until my wife accidentally swallowed one of mine yesterday. She passed out twice, slept and vomitted all day. I had to call the emergency services, they sent a paramed who checked her out - all sorts of tests.

Be careful with your meds friends, they can be really harmful to our loved ones.

posted over 2 years ago
A MyParkinsonsTeam Member said:

I went to my doctor today and have lost over 30 since July. He put me on medical marijuana to help with the nausea. It will take a few weeks to get my card but he is sure it is best for me right now. Then I will be going through a clinical trial for you all.

posted almost 3 years ago
A MyParkinsonsTeam Member said:

I have lost weight. When I was first diagnosed, I lost 10 pounds. I went from 115 pounds to 105 pounds. I was able to maintain that until this year. I started having bad tremors again. I had been able to keep the tremors at bay with my DBS and drugs, but suddenly, this did not work. I started to lose weight again and at the same time my doctor increased my dose of sinemet. This led to all kinds of issues, one of which nausea which was so bad I couldn't eat. I started throwing up meds as soon as I took them and this would cause me to throw up whatever else was in my stomach. I began to lose weight fast. I got down to 88 pounds. My GI doc put in a feeding time emergently, but by this time the malnutrition effected me very negatively. I woke up with terrible neuropathy which caused great nerve pain which is now under control with neurotin. I also woke up and couldn't walk or use my fingers. I had lost my fine motor skills. After a weeks stay in the hospital and 46 days in rehab, I went home. I can only walk with a walker and I don't have my fine motor skills back. I was on 3200 mg of levodopa when this all happened. Be very careful how much sinemet you are prescribed. I had what was called levodopa toxicity. The doctor thinks I have a 50% chance of getting back my fine motor skills and walking on my own. She thinks that as I gain weight and get my strength back and get my B12 levels up, things may change. But there are no guarantees. So don't let your weight go too low and be cognizant of how much medicine you are taking

posted almost 3 years ago
A MyParkinsonsTeam Member said:

I was so sick for over a year. Lost over 50 lbs. Nothing stop the nausea so they put me on medical marijuana. Don't need it anymore

posted over 1 year ago
A MyParkinsonsTeam Member said:

Since my head injury followed by my Parkinson's diagnosis I was encouraged to drink at least 8 or so 8 ounce glasses of water daily more depending how my hydration levels feel like. It like feeding your brain and body with essential liquids. So I have my alarm set not only to remind me when to take my Parkinson's meds I do the same for fluid intake. The other thing I try to do is I drink a glass slowly, then get up right away and refill so I don't forget.

posted over 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in